Alert archive / New York / Frost Advisories in 2011

Frost Advisory 2, NWS Albany, NY

May 9, 2011Saratoga County, Warren County, Washington County, New York

NWS Albany, NY issued this frost advisory at May 9, 2011, 3:38 PM EDT for Saratoga County, Warren County, Washington County, New York. It took effect at May 10, 2011, 2:00 AM EDT. It was in force for 117 min.

The area

The counties it named.

The facts

Issued
May 9, 2011, 3:38 PM EDT (19:38 UTC)
In effect from
May 10, 2011, 2:00 AM EDT
Expired
May 10, 2011, 3:57 AM EDT
In force
117 min
Issued by
NWS Albany, NY

Counties Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 87 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WWUS71 KALY 091938
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT MON MAY 9 2011


NYZ041-043-083-084-101200-
/O.NEW.KALY.FR.Y.0002.110510T0600Z-110510T1200Z/
NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...SARATOGA SPRINGS...WHITEHALL...
GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH
338 PM EDT MON MAY 9 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. 

* LOCATIONS...THE LAKE GEORGE SARATOGA REGION.

* HAZARDS...AREAS OF FROST FORMATION.

* TEMPERATURES...FALLING INTO THE MID 30S.

* TIMING...FROM 2 AM EDT...UNTIL 8 AM EDT TUESDAY MORNING.

* IMPACTS...POSSIBLE DAMAGE TO OUTSIDE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
110 
WWUS71 KALY 100757
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
357 AM EDT TUE MAY 10 2011


NYZ041-043-083-084-100900-
/O.CAN.KALY.FR.Y.0002.000000T0000Z-110510T1200Z/
NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...SARATOGA SPRINGS...WHITEHALL...
GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH
357 AM EDT TUE MAY 10 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FROST
ADVISORY FOR THE LAKE GEORGE SARATOGA REGION. 

AT 400 AM...TEMPERATURES IN THE LAKE GEORGE SARATOGA REGION
REMAINED WELL IN THE 40S AND A LIGHT NORTHERLY WIND PERSISTED. AS
A RESULT...IT NOW APPEARS UNLIKELY THAT TEMPERATURES WILL DROP
INTO THE FROST ADVISORY RANGE OF 33 TO 36 DEGREES...SO THE FROST
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 9, 2:17 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 9, 2:17 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EDT MON MAY 9 2011

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH AT
LEAST THURSDAY. THE RESULT WILL BE DRY WEATHER AND NEAR SEASONABLE
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 130 PM EDT...SKIES ARE ESSENTIALLY SUNNY WITHIN THE HUDSON
RIVER VALLEY...AS EARLIER CLOUDS HAVE FLATTENED/DISSIPATED WITH
DEEPER MIXING...AND INCREASED SUBSIDENCE WITHIN UPPER LEVEL
CONFLUENT ZONE BETWEEN SLIGHTLY RETORGRADING OFFSHORE STORM...AND
UPPER LEVEL RIDGE TRYING TO IMPINGE FROM THE WEST.

WINDS HAVE BEEN A BIT STRONGER...AND DEWPOINTS A BIT LOWER THAN
PREVIOUSLY FORECAST...SO HAVE ADJUSTED THESE ACCORDINGLY. SOME
GUSTS MAY REACH 25-30 MPH IN SOME AREAS THIS AFTERNOON...WITH MAX
TEMPS GENERALLY REACHING AROUND OR OVER 70 IN MOS VALLEY REGIONS.

PREVIOUS DISCUSSIONS FOLLOW...

JUST SOME SCATTERED CLOUDS AS DAYTIME HEATING ACTS ON MOISTURE
TRAPPED UNDER AN INVERSION. STRONG MAY SUN WILL HELP TEMPERATURES
CLIMB TO THE UPPER 60S AND LOWER 70S...COOLER IN HIGHER TERRAIN.
WINDS WILL BE GUSTY AT TIMES THIS AFTERNOON. SO...FEW ADJUSTMENTS
TO GRIDS OF ANY.

PREV AFD BELOW...

AS OF 615 AM...AS TEMPS BOTTOM OUT THIS MORNING...SOME ADJUSTMENTS
NEEDED TO HOURLY TEMP/DEWPOINT GRIDS IN ORDER TO TAKE INTO ACCOUNT
CURRENT CONDITIONS/TRENDS. REST OF PREVIOUS FORECAST UNCHANGED.

****PREVIOUS DISCUSSION****
THE HIGH PRESSURE RIDGE WILL FINALLY TAKE CONTROL TODAY AND NO
SHOWERS ARE EXPECTED FROM THE CUTOFF LOW PRESSURE SYSTEM OFF THE NEW
ENGLAND COAST. HOWEVER...ENOUGH MOISTURE STILL AROUND TO RESULT IN
PARTLY CLOUDY SKIES. HIGHS TODAY WILL RANGE FROM AROUND 60 TO AROUND
70. NORTHERLY WINDS WILL BLOW AT 10 TO 20 MPH WITH GUSTS OF AROUND
25 MPH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE HIGH PRESSURE RIDGE EXTENDING SOUTH FROM CANADA WILL CONTROL
OUR WEATHER DURING THIS PERIOD. SKIES WILL BECOME MAINLY CLEAR
TONIGHT...AND REMAIN MAINLY CLEAR TO PARTLY CLOUDY THROUGH
WEDNESDAY...WITH THE GREATEST AMOUNT OF CLOUDINESS OVER THE
EASTERN PART OF THE FORECAST AREA.

GENERALLY SEASONABLE TEMPS DURING THE SHORT TERM PERIOD. LOWS
TONIGHT WILL BE A LITTLE BELOW AVERAGE WITH READINGS DROPPING INTO
THE 30S TO AROUND 40. WITH A PERSISTENT LIGHT NORTHERLY BREEZE
EXPECTED THROUGH THE NIGHT...DID NOT ISSUE ANY FROST ADVISORIES EVEN
THOUGH MAV/MET MOS TEMPS AT GFL ARE FORECASTING LOWS IN THE LOW OR
MID 30S. HAVE FORECAST LOWS IN THE UPPER 30S ACROSS THE UPPER HUDSON
VALLEY SINCE THE LIGHT NORTHERLY BREEZE SHOULD KEEP TEMPS A LITTLE
HIGHER.

HIGHS TUESDAY WILL BE IN THE 60S TO LOWER 70S...LOWS TUESDAY NIGHT
IN THE 30S AND LOWER 40S...AND HIGHS WEDNESDAY IN THE MID 60S TO
LOWER 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT WILL REMAIN IN
CONTROL FROM WEDNESDAY NIGHT THROUGH AT LEAST THURSDAY
NIGHT...RESULTING IN CONTINUED DRY WEATHER AND MODERATING TEMPS AS
WARMER AIR ALOFT MOVES IN BY THURSDAY.

GREATER UNCERTAINTY LIES AHEAD FOR FRIDAY INTO THE WEEKEND. FAIRLY
AMPLIFIED AND BLOCKY PATTERN ACROSS NORTH AMERICA...WITH A GENERAL
UPPER RIDGE REMAINING NEAR THE EASTERN SEABOARD WITH A CUT-OFF LOW
DEVELOPING SOMEWHERE IN THE MIDDLE SECTION OF THE CONUS. WILL START
TO INTRODUCE LOW CHANCE POPS ON FRIDAY...AS THERE IS AT LEAST THE
POTENTIAL FOR A FEW SHOWERS AS THE LATEST ECMWF INDICATES A SHORT
WAVE TROF DROPPING SOUTHEAST THROUGH THE AREA IN NORTHWEST FLOW AS
THE RIDGE FOLDS OVER. THIS DISTURBANCE MAY ACT TO RE-ESTABLISH THE
RIDGE THOUGH THROUGH MUCH OF THE WEEKEND. THE GFS OFFERS A DIFFERENT
SOLUTION...WITH THE INITIAL POSITION OF THE RIDGE KEEPING MOST
SHOWER ACTIVITY AWAY UNTIL LATER IN THE WEEKEND. LOW FORECAST
CONFIDENCE BUT TRENDS POINT TO MORE RIDGING IN THE NORTHEAST AND THE
CUT-OFF SLOWING ITS PROGRESS INTO OUR REGION...WHICH COULD YIELD A
FAIRLY DRY WEEKEND.

ANY SIGNIFICANT WIDESPREAD RAINFALL NOW APPEARS TO BE DELAYED UNTIL
AT LEAST EARLY NEXT WEEK...AND THIS IS QUITE UNCERTAIN GIVEN THE
UNKNOWN TRACK OF THE CUT-OFF. TEMPS SHOULD BE RELATIVELY CLOSE TO
NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE KALB/KPOU/KGFL TAF
SITES THROUGH THE PERIOD ENDING 18Z TUESDAY. A DRY NORTHERLY FLOW
WILL CONTINUE WITH JUST SOME OCCASIONAL CU/STRATOCU IN VFR RANGE.

SURFACE WINDS WILL BE NORTHERLY THIS AFTERNOON...GUSTING TO AROUND
25 KT. NORTH WINDS WILL DIMINISH TO LESS THAN 10 KT TONIGHT...AND
INCREASE BACK TO 10 TO 15 KT TOMORROW MORNING.

OUTLOOK...
TUE-THU...VFR...NO SIG WX.
THU NIGHT-FRI...VFR. CHC -SHRA
SAT...VFR...NO SIG WX.

&&

.FIRE WEATHER...
     RH FALLING INTO THE 20-30 PERCENT RANGE THIS AFTERNOON...

     OCCASIONAL WIND GUSTS OF 25-30 MPH POSSIBLE THIS AFTERNOON...

A DRY PERIOD OF WEATHER IS EXPECTED THROUGH AT LEAST THURSDAY AS A
HIGH PRESSURE RIDGE CONTROLS OUR WEATHER.

RELATIVE HUMIDITY LEVELS WILL LOWER TO 20 TO 30 PERCENT THIS
AFTERNOON...WITH NORTHERLY WINDS OF 10 TO 20 MPH...OCCASIONALLY
GUSTING TO 25-30 MPH. FOR TONIGHT...THE NORTHERLY WINDS WILL
DECREASE TO 10 MPH OR LESS WITH RH VALUES RECOVERING TO BETWEEN 75
AND 90 PERCENT. ON TUESDAY THE RH VALUES WILL DECREASE TO BETWEEN
20 AND 30 PERCENT...WITH NORTHERLY WINDS OF 5 TO 15 MPH...GUSTING
TO 20 MPH AT TIMES.

&&

.HYDROLOGY...
WITH A GUSTY NORTHERLY FLOW EXPECTED OVER THE ALREADY ELEVATED WATER
LEVELS ACROSS THE SOUTHERN PART OF LAKE CHAMPLAIN...THOSE AREAS
ALONG THE SOUTHERN SHORE AROUND WHITEHALL...COULD EXPERIENCE HIGHER
THAN NORMAL WAVE ACTION. WAVE HEIGHTS ARE FORECAST TO BE 1 TO 2 FEET
WHICH WILL TEND TO AGGRAVATE THE FLOODING THAT IS ALREADY GOING ON
DUE TO THE HIGH LAKE LEVEL.

SOME MINOR FLOODING CONTINUES ALONG THE UPPER HUDSON NEAR
SCHUYLERVILLE...SEE ALBFLSALY PRODUCTS FOR ADDITIONAL DETAILS.

OTHERWISE...WITH NO RAINFALL EXPECTED DURING THE NEXT 4 TO 5
DAYS...RIVER AND STREAM FLOWS/LEVELS ACROSS THE ALY HSA SHOULD
CONTINUE TO SLOWLY DECREASE/LOWER TO NEAR SEASONAL MAY LEVELS DURING
THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

AN EXTENDED THANKS TO OUR BURLINGTON VT FORECAST OFFICE FOR THEIR
INPUT TO THIS HYDROLOGY DISCUSSION REGARDING LAKE CHAMPLAIN.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

AVIATION...NAS
Hazardous weather outlook, May 9, 10:39 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1039 AM EDT MON MAY 9 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1039 AM EDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.